MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. PWRD ECH FLEX 45MM 28CM SHAFT; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. PWRD ECH FLEX 45MM 28CM SHAFT; STAPLE, IMPLANTABLE
Model Number PCE45A
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/18/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during the surgery, open the sterile packing noted the device was damaged.Another device was used to complete the surgery.There were no adverse consequences to the patient.No additional information could be provided.
 
Additional Manufacturer Narrative
(b)(4).Batch # unk.A manufacturing record evaluation was performed for the finished pce45a with lot number v9486g, and no non-conformances were identified.Manufacturing date: 02/19/2021.Expiration date: 01/31/2024.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 9/30/2022.D4: batch #u5ez7y.Investigation summary: the product was returned for evaluation.Visual inspection and functional testing were conducted on the returned device.Visual analysis of the returned sample determined that one pce45a device was returned with no apparent damage and with no reload present.After further analysis the articulation mechanism was noted to be damaged as would not hold the articulation setting.The device was tested for functionality with a test reload and achieved its complete firing sequence without any difficulties.The staple line and cut line were complete and the staples meet the staple form release criteria.However, the cut was noted to be jagged due to a damaged knife.The device was disassembled to verify the internal components and the articulation bar was noted to be damaged.One possible cause for this type of damage to the knife is when the device is fired over an already existing staple line, hard object, or thicker tissue than indicated.Repeatedly firing across existing staple lines can also reduce the ability to cut cleanly.To mitigate the potential for staples getting into the reload and interfering with the knife path during device firing, prior to reloading the device, rinse the anvil and reload jaw in sterile solution and then wipe the anvil and reload jaw to clean any formed but unused staples from the device.Additionally, proper care should be taken when placing the device on the tissue to be stapled, to ensure that no hard obstruction such as a clip is included with the tissue inside the jaws.Please reference the instruction for use for more information.Regarding the condition of the articulation mechanism, it is possible that an outside the normal use force was applied on the distal jaw creating a torque on the articulation components and breaking the articulation bar.Please reference the instruction for use for more information.The reported event could not be confirmed as no damage was found on the jaw of the returned device.As part of ethicon endo surgery¿s quality process, all devices are manufactured, inspected, and released to approved specifications.A manufacturing record evaluation was performed for the finished device batch number, and no non-conformances were identified.

Brand Name
PWRD ECH FLEX 45MM 28CM SHAFT
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer Contact
orla o'mahony
475 calle c
guaynabo 
329348013
MDR Report Key15403106
Report Number3005075853-2022-05973
Device Sequence Number17369780
Product Code GDW
UDI-Device Identifier10705036014461
UDI-Public10705036014461
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K110385
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/30/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2024
Device Model NumberPCE45A
Device Catalogue NumberPCE45A
Device Lot NumberV9486G
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/16/2022
Supplement Date Received by Manufacturer09/07/2022
Initial Report FDA Received Date09/12/2022
Supplement Report FDA Received Date10/01/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/19/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown